High Wind, Shelby
- When
- October 4, 4:30 AM CST to 5:00 AM CST
- Where
- Shelby forecast zone
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Lili produced strong winds and heavy rainfall over southwest Tennessee. The combination of winds and rain caused some trees to fall over the region.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
The remnants of Tropical Storm Lili produced strong winds and heavy rainfall over southwest Tennessee. The combination of winds and rain caused some trees to fall over the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 4, 3:00 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT FRI OCT 4 2002 LILI NOW DOWN AROUND HELENA ARKANSAS COMING UP THE MISSISSIPPI RIVER. RAIN FROM THIS STORM CURRENTLY MOVING ACROSS THE MIDSOUTH. ONLY MODERATE RAIN IS EXPECTED FROM THIS ACTIVITY AND NO LIGHTNING HAS BEEN NOTICE FOR SOME TIME NOW. FLOOD WATCH HAS BEEN CANCELED. EXPECTING MOST RAIN TO BE OUT OF CWA BY NOON. RAIN ALREADY STOPPED IN PHILLIPS AND COAHOMA COUNTIES. WIND ADVISORY IS STILL IN EFFECT. GWO HAD A 40 MPH GUST AT 4 AM. EXPECTING HIGHEST WINDS THIS M0RNING TO THE RIGHT SIDE OF THE STORM...WHICH WILL BE MAINLY EAST OF THE MS RIVER. GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE. WINDS WILL BE LIGHTER WEST OF THE RIVER. WINDS WILL DIMINISH A CAT OR TWO THIS AFTERNOON. A FRONT WILL WORK ITS WAY THROUGH OUR AREA FROM THE WEST THIS AFTERNOON AND EVENING. SATURDAY LOOKS GREAT...DRY WITH HIGHS MAINLY IN THE 70S AND LOWS IN THE 50S. COULD BE ANOTHER FRONT SUNDAY THAT WILL BRING ANOTHER BATCH OF RAIN. .MEG...WIND ADVISORY ENTIRE CWA FOR THIS MORNING.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 419 AM CDT FRI OCT 4 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...THERE IS A WIND ADVISORY IN EFFECT THIS MORNING DUE TO LILI. SUSTAINED WINDS HAVE BEEN UP TO 20 TO 30 MPH...AND GUSTS TO 40 MPH HAVE BEEN NOTED NEAR THE STORMS PATH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319202, 5319203, 5319204, 5319205.